MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24642
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.
 
Event or Problem Description
It was reported that the balloon fell apart.A 4.00mm/1.5cm/140cm small peripheral cutting balloon was selected for use.During preparation, it was noted the balloon fell apart upon opening.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.Device evaluated by mfr: the device was returned for analysis.A visual and tactile examination identified a full balloon detach from the shaft.The break point was observed at the distal end of the shaft and there was also evidence that the bond was present at the proximal bond area of the shaft.Traces of the inner shaft were identified on the detached balloon.There was no evidence of bond failures on the device.An examination of the detached balloon identified no issues.All blades were present and fully bonded to the balloon surface.The blades of the device were visually and microscopically examined, and no issues were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SMALL PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9897818
Report Number2134265-2020-03973
Device Sequence Number2818564
Product Code PNO
UDI-Device Identifier08714729819769
UDI-Public08714729819769
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K070951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/17/2021
Device Model Number24642
Device Catalogue Number24642
Device Lot Number0022262675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1